PDF files of articles are only available for institutions which have paid for the online version upon signing an Institutional User License.

A study of a unilateral and adhesive contact problem with normal compliance

Volume 41 / 2014

Arezki Touzaline Applicationes Mathematicae 41 (2014), 385-402 MSC: 74H20, 74M10, 74M15, 49J40. DOI: 10.4064/am41-4-8

Abstract

The aim of this paper is to study a quasistatic unilateral contact problem between an elastic body and a foundation. The constitutive law is nonlinear and the contact is modelled with a normal compliance condition associated to a unilateral constraint and Coulomb's friction law. The adhesion between contact surfaces is taken into account and is modelled with a surface variable, the bonding field, whose evolution is described by a first-order differential equation. We establish a variational formulation of the mechanical problem and prove an existence and uniqueness result in the case where the friction coefficient is small enough. The technique of proof is based on time-dependent variational inequalities, differential equations and the Banach fixed-point theorem. We also study a penalized and regularized problem which admits at least one solution and prove its convergence to the solution of the model when the penalization and regularization parameter tends to zero.

Authors

  • Arezki TouzalineLaboratoire de Systèmes Dynamiques
    Faculté de Mathématiques, USTHB
    BP 32 EL ALIA
    Bab-Ezzouar, 16111, Algeria
    e-mail

Search for IMPAN publications

Query phrase too short. Type at least 4 characters.

Rewrite code from the image

Reload image

Reload image